Alert archive / Washington / River Flood Warnings in 2012
River Flood Warning 24, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 19, 2012, 4:14 AM PST for Lewis County, Washington. It took effect at Nov 19, 2012, 10:54 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2012, 4:14 AM PST (12:14 UTC)
- In effect from
- Nov 19, 2012, 10:54 AM PST
- Expired
- Nov 20, 2012, 12:08 AM PST
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Lewis County, WA
The radar
The Portland,OR radar (KRTX), 106 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chehalis River near Doty (DOTW1).
- Action stage
- 315.5 ft
- Minor stage
- 318 ft
- Moderate stage
- 323.5 ft
- Major stage
- 324.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
500 WGUS46 KSEW 191214 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 414 AM PST MON NOV 19 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR DOTY AFFECTING LEWIS COUNTY. .FLOOD BULLETIN NO. 3 HEAVY RAIN OVER SOUTHWEST WASHINGTON WITH FORCE THE CHEHALIS RIVER NEAR DOTY INTO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC041-192114- /O.NEW.KSEW.FL.W.0024.121119T1947Z-121120T1552Z/ /DOTW1.1.ER.121119T1947Z.121120T0000Z.121120T0652Z.UU/ 414 AM PST MON NOV 19 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE CHEHALIS RIVER NEAR DOTY * FROM THIS MORNING TO TUESDAY MORNING. * AT 3:30 AM MONDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 12 PM MONDAY AND CREST NEAR 14.6 FEET AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 13.0 FEET...FLOOD WATERS OF THE UPPER CHEHALIS AND SOUTH FORK CHEHALIS WILL INUNDATE MANY ROADS AND SOME RESIDENTIAL AND COMMERCIAL AREAS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE CURTIS HILL...LAKE CREEK...MOON HILL...WILDWOOD ROADS IN THE BOISFORT VALLEY AND L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF 13 FEET ON THE CHEHALIS NEAR DOTY CORRESPONDS TO JUST BELOW PHASE 2 IN THE LEWIS COUNTY FLOOD SYSTEM. $$ WEATHER.GOV/SEATTLE
3 follow-up statements
748
WGUS86 KSEW 191857
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1057 AM PST MON NOV 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY.
.FLOOD BULLETIN NO. 7.
SOUTH WEST REGION
HEAVY RAIN THAT FELL OVERNIGHT AND THAT WILL CONTINUE THROUGH
LATE THIS AFTERNOON IS CAUSING FLOODING ON THE CHEHALIS RIVER
AT DOTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC041-200257-
/O.EXT.KSEW.FL.W.0024.121119T1854Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121120T0000Z.121120T0950Z.UU/
1057 AM PST MON NOV 19 2012
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NR DOTY
* UNTIL TUESDAY MORNING.
* AT 10:30 AM MONDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.7 FEET
AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS OF THE UPPER CHEHALIS AND SOUTH
FORK CHEHALIS WILL INUNDATE MANY ROADS AND SOME RESIDENTIAL AND
COMMERCIAL AREAS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
CURTIS HILL...LAKE CREEK...MOON HILL...WILDWOOD ROADS IN THE
BOISFORT VALLEY AND L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF
13 FEET ON THE CHEHALIS NEAR DOTY CORRESPONDS TO JUST BELOW PHASE 2
IN THE LEWIS COUNTY FLOOD SYSTEM.
$$
ALBRECHT
WEATHER.GOV/SEATTLE498
WGUS86 KSEW 200009
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
409 PM PST MON NOV 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
CHEHALIS RIVER AT CENTRALIA AFFECTING LEWIS COUNTY.
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY.
.FLOOD BULLETIN NO. 14.
SOUTH WEST REGION
HEAVY RAIN THAT HAS FALLEN SINCE SUNDAY EVENING WILL GIVE FLOODING TO
THE CHEHALIS AND NEWAUKUM RIVERS IN LEWIS AND THURSTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC041-200809-
/O.EXT.KSEW.FL.W.0026.000000T0000Z-121121T0329Z/
/NEWW1.2.ER.121120T0132Z.121120T0600Z.121120T1829Z.NR/
409 PM PST MON NOV 19 2012
THE FLOOD WARNING CONTINUES FOR
THE NEWAUKUM R NR CHEHALIS
* FROM 6 PM MONDAY UNTIL TUESDAY EVENING.
* AT 3:45 PM MONDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM MONDAY
AND CREST NEAR 12.9 FEET AROUND 10 PM MONDAY. THE RIVER WILL FALL
BELOW FLOOD STAGE TUESDAY LATE MORNING.
* IMPACT...AT 12.5 FEET...DEEP AND HAZARDOUS FLOOD WATERS WILL
INUNDATE MANY ROADS AND RESIDENTIAL AND COMMERCIAL AREAS ALONG THE
NEWAUKUM RIVER AND ITS FORKS. IMPACTED ROADWAYS AND SURROUNDING
AREAS INCLUDE SR 508...JACKSON HWY. AND TUNE...RUSH...
SOMMERVILLE...GRIEL...HAMILTON...TAUSCHER...GUERRIER...KIRKLAND...
MACOMBER...RICE...SENN...LUCAS CREEK...MIDDLE FORK AND NORTH
FORK...BISHOP...SHOREY...LABREE...GISH...YATES ROADS. A STAGE OF
12.7 ON THE NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 3 FLOOD IN THE
LEWIS COUNTY FLOOD SYSTEM.
$$
WAC041-200809-
/O.CON.KSEW.FL.W.0024.000000T0000Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121119T2315Z.121120T0950Z.UU/
409 PM PST MON NOV 19 2012
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NR DOTY
* UNTIL TUESDAY MORNING.
* AT 3:30 PM MONDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 18.3 FEET AT 3 PM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 18.5 FEET...DEEP AND HAZARDOUS FLOOD WATERS OF THE UPPER
CHEHALIS AND SOUTH FORK CHEHALIS RIVERS WILL INUNDATE MANY
RESIDENTIAL AND COMMERCIAL AREAS AND ROADWAYS INCLUDING HWY. 6...
POTENTIALLY CLOSING SCHOOLS. OTHER IMPACTED ROADWAYS AND
SURROUNDING AREAS INCLUDE CURTIS HILL...LAKE CREEK...MOON HILL...
WILDWOOD...BEAVER CREEK...AND KING ROADS IN THE BOISFORT VALLEY AND
L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF 18.39 FEET ON THE
CHEHALIS NEAR DOTY CORRESPONDS TO PHASE 3 IN THE LEWIS COUNTY FLOOD
SYSTEM.
$$
WAC041-200809-
/O.EXT.KSEW.FL.W.0027.121120T1647Z-121122T0137Z/
/CENW1.2.ER.121120T1647Z.121121T0000Z.121121T1637Z.NO/
409 PM PST MON NOV 19 2012
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER AT CENTRALIA
* FROM 9 AM TUESDAY UNTIL WEDNESDAY AFTERNOON.
* AT 2:30 PM MONDAY THE STAGE WAS 54.7 FEET.
* FLOOD STAGE IS 65.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 AM
TUESDAY AND CREST NEAR 69.2 FEET AROUND 4 PM TUESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 68.5 FEET...THE CHEHALIS RIVER IN LEWIS COUNTY WILL
FLOOD SOME RESIDENTIAL AND COMMERCIAL AREAS...WITH WATER
ENCROACHING UPON THE FIRST FLOOR OF SOME HOMES AND BUSINESSES.
SWIFT FLOOD WATERS WILL COVER SOME ROADS. A STAGE OF 68 FEET
CORRESPONDS TO A PHASE II FLOOD IN THE LEWIS COUNTY FLOOD SYSTEM.
$$
WAC067-200809-
/O.EXT.KSEW.FL.W.0028.121120T1509Z-121122T1224Z/
/CGMW1.2.ER.121120T1509Z.121121T1200Z.121122T0324Z.NO/
409 PM PST MON NOV 19 2012
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 7 AM TUESDAY UNTIL LATE WEDNESDAY NIGHT.
* AT 4:00 PM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM
TUESDAY AND CREST NEAR 16.5 FEET AROUND 4 AM WEDNESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT 15.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY WITH SWIFTLY MOVING
WATER INCLUDING SR-12 AND JAMES...INDEPENDENCE...MOON AND ANDERSON
ROADS. FLOOD WATERS WILL CUT OFF ACCESS TO AND FROM CHEHALIS
RESERVATION AND INUNDATE NEARBY FARM LANDS. SOME RESIDENTIAL
STRUCTURES MAY BE THREATENED.
$$
ALBRECHT
WEATHER.GOV/SEATTLE371
WGUS86 KSEW 200808
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1208 AM PST TUE NOV 20 2012
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY.
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
CHEHALIS RIVER AT CENTRALIA AFFECTING LEWIS COUNTY.
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
DESCHUTES RIVER NEAR RAINIER AFFECTING THURSTON COUNTY.
.FLOOD BULLETIN NO. 16
SOUTH WEST REGION
HEAVY RAIN ENDED MONDAY AFTERNOON. SINCE THEN THERE HAVE BEEN PERIODS OF
LIGHT RAIN AND BRIEF VIGOROUS SHOWERS BUT NO HYDROLOGICALLY SIGNIFICANT
RAINFALL. THE PUYALLUP AND DESCHUTES RIVERS WILL FALL BELOW FLOOD STAGE
EARLY TUESDAY MORNING. THE NEWAUKUM AND CHEHALIS RIVERS WILL CONTINUE
ABOVE FLOOD STAGE TUESDAY...WITH THE LOWER REACHES OF THE CHEHALIS NOT
EVEN REACHING FLOOD STAGE UNTIL THE FLOOD CREST REACHES THEM LATER
TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC053-201700-
/O.EXT.KSEW.FL.W.0029.000000T0000Z-121120T1740Z/
/ORTW1.1.ER.121120T0254Z.121120T0545Z.121120T0840Z.NO/
1208 AM PST TUE NOV 20 2012
...FLOOD WARNING EXTENDED UNTIL THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE PUYALLUP RIVER NEAR ORTING
* UNTIL THIS MORNING.
* AT 11:45 PM MONDAY THE FLOW WAS 4599 CFS.
* FLOOD FLOW IS 4500 CFS.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
FLOOD FLOW EARLY THIS MORNING.
* IMPACT...AT 4500 CFS...THE PUYALLUP RIVER WILL FLOOD SOME AREAS
ALONG THE UPPER PUYALLUP RIVER ABOVE ORTING. AREAS INCLUDE BUT ARE
NOT LIMITED TO THE NEADHAM ROAD VICINITY...ORVILLE ROAD EAST
VICINITY IN AREAS SOUTH OF BROOKS ROAD EAST AND NORTH OF ELECTRON
ROAD...AND THE COUNTRY SUBDIVISION/TOMOLLA TREE FARM VICINITY.
$$
WAC067-201700-
/O.CON.KSEW.FL.W.0030.000000T0000Z-121120T2109Z/
/DSRW1.1.ER.121120T0223Z.121120T0530Z.121120T1209Z.NO/
1208 AM PST TUE NOV 20 2012
THE FLOOD WARNING CONTINUES FOR
THE DESCHUTES RIVER NEAR RAINIER
* UNTIL THIS AFTERNOON.
* AT 11:45 PM MONDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 11.9 FEET AT 9 PM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT 11.0 FEET...THE DESCHUTES RIVER WILL FLOOD DOWNSTREAM IN
TUMWATER VALLEY INCLUDING THE GOLF COURSE. MINOR FLOODING WILL
ALSO OCCUR IN SEVERAL RESIDENTIAL AREAS...MAINLY COUGAR MOUNTAIN
AND DRIFTWOOD VALLEY. MANY ROADS AND FARM LANDS WILL ALSO BE
FLOODED.
$$
WAC041-201700-
/O.EXT.KSEW.FL.W.0026.000000T0000Z-121121T0118Z/
/NEWW1.1.ER.121120T0227Z.121120T1200Z.121120T1618Z.NO/
1208 AM PST TUE NOV 20 2012
THE FLOOD WARNING CONTINUES FOR
THE NEWAUKUM R NR CHEHALIS
* UNTIL THIS AFTERNOON.
* AT 11:30 PM MONDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.6 FEET
AROUND 4 AM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
MORNING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND
RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS
FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS
CREEK...MIDDLE FORK AND NORTH FORK ROADS. A STAGE OF 10.5 ON THE
NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY
FLOOD SYSTEM.
$$
WAC041-200838-
/O.CAN.KSEW.FL.W.0024.000000T0000Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121120T0000Z.121120T0452Z.UU/
1208 AM PST TUE NOV 20 2012
THE FLOOD WARNING HAS ENDED FOR
THE CHEHALIS RIVER NR DOTY
* AT 11:30 PM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FELL BELOW FLOOD STAGE LAST NIGHT.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 8:52 PM MONDAY LAST
NIGHT AND WILL CONTINUE TO FALL.
$$
WAC041-201700-
/O.EXT.KSEW.FL.W.0027.121120T1756Z-121122T0121Z/
/CENW1.2.ER.121120T1756Z.121121T0000Z.121121T1621Z.NO/
1208 AM PST TUE NOV 20 2012
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER AT CENTRALIA
* FROM 10 AM TUESDAY UNTIL WEDNESDAY AFTERNOON.
* AT 10:30 PM MONDAY THE STAGE WAS 56.8 FEET.
* FLOOD STAGE IS 65.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM
TUESDAY AND CREST NEAR 69.1 FEET AROUND 4 PM TUESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 68.5 FEET...THE CHEHALIS RIVER IN LEWIS COUNTY WILL
FLOOD SOME RESIDENTIAL AND COMMERCIAL AREAS...WITH WATER
ENCROACHING UPON THE FIRST FLOOR OF SOME HOMES AND BUSINESSES.
SWIFT FLOOD WATERS WILL COVER SOME ROADS. A STAGE OF 68 FEET
CORRESPONDS TO A PHASE II FLOOD IN THE LEWIS COUNTY FLOOD SYSTEM.
$$
WAC067-201700-
/O.EXT.KSEW.FL.W.0028.121120T1434Z-121122T1159Z/
/CGMW1.2.ER.121120T1434Z.121121T0600Z.121122T0259Z.NO/
1208 AM PST TUE NOV 20 2012
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 7 AM TUESDAY UNTIL LATE WEDNESDAY NIGHT.
* AT 11:00 PM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM
TUESDAY AND CREST NEAR 16.2 FEET AROUND 10 PM TUESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT 15.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY WITH SWIFTLY MOVING
WATER INCLUDING SR-12 AND JAMES...INDEPENDENCE...MOON AND ANDERSON
ROADS. FLOOD WATERS WILL CUT OFF ACCESS TO AND FROM CHEHALIS
RESERVATION AND INUNDATE NEARBY FARM LANDS. SOME RESIDENTIAL
STRUCTURES MAY BE THREATENED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 19, 3:30 AM PST, 44 minutes earlier.
Area forecast discussion, Nov 19, 3:30 AM PST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST MON NOV 19 2012
.SYNOPSIS...HEAVY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS
WESTERN WASHINGTON TODAY. AFTER A BRIEF LULL ON TUESDAY...MORE
FRONTS WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY FOR
MORE RAIN...WIND...AND MOUNTAIN SNOW. DRIER WEATHER IS FORECAST ON
THURSDAY THEN A RETURN TO WET WEATHER FRIDAY INTO THE WEEKEND.
&&
.SHORT TERM...A SERIES OF WET PAC SYSTEMS WILL IMPACT WESTERN WA
THROUGH THE MIDDLE OF THE WEEK - PROLONGING OUR ACTIVE WEATHER
PATTERN. THE REGION WILL CONTINUE TO SEE WINDY CONDITIONS TODAY WITH
A TIGHT S/SE PRES GRADIENT ACROSS THE PAC NW. HIGHEST WINDS ARE OVER
THE NORTH INTERIOR THIS MORNING...BORDERLINE WIND ADVISORY
CRITERIA...BUT WINDS WILL EASE THIS MORNING AND AFTERNOON AND THE
GRADIENT SLACKEN A BIT. BUT THE COAST WILL NEED TO BE WATCHED
CLOSELY AS A WAVE MOVES NORTH...POSSIBLY CLIPPING THE CENTRAL WA
COAST. MODELS CONTINUE TO SHOW THE HIGHEST WINDS ALONG THE ORE
COAST. ELSEWHERE...SOUTH/SOUTHEAST WINDS OF 15 TO 30 MPH WILL BE THE
NORM INCLUDING THE INTERIOR.
THE OTHER CONCERN TODAY IS HEAVY PRECIP. THE BAROCLINIC BAND STALLS
OVER WESTERN WA TODAY FOR PERIODS OF RAIN...HEAVY AT TIMES. SEATTLE
AND AREAS SOUTHWARD WILL SEE RAIN TOTALS OF 1 TO 2 INCHES THROUGH
THIS EVENING...HIGHEST AMOUNTS NEAR THE ORE BORDER. THESE TOTALS MAY
INCREASE THE LANDSLIDE THREAT FOR THE REGION. THE MOUNTAINS WILL SEE
SEVERAL INCHES OF PRECIP TODAY. EXPECT HEAVY SNOW NEAR AND ABOVE
4500 FT...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT
TONIGHT. TRAVEL OVER THE HIGHER PASSES WILL BE DIFFICULT. HEAVY RAIN
OVER THE LOWER BASINS WILL ALSO FORCE SHARP RISES ON THE RIVERS. SEE
HYDROLOGY SECTION BELOW. RAIN WILL TAPER DOWN OVERNIGHT AS THE FRONT
SHIFTS FARTHER S/SE AND EXITS.
LOOK FOR A BRIEF BREAK IN THE WEATHER TUE MORNING...THEN MORE RAIN
TUE AFTERNOON AND EVENING AS ANOTHER FRONT ARRIVES. THIS SYSTEM IS
WEAKER BUT WILL STILL LIKELY PRODUCE BREEZY WINDS WITH A FEW MORE
INCHES OF SNOW IN THE MOUNTAINS. SNOW LEVELS ARE AROUND 4000 FT. AN
UPPER LEVEL SHORT WAVES TROUGH WILL PRODUCE MORE SHOWERS ON WED WITH
SNOW LEVELS LOWERING TO AROUND 3000 FT. 33
.LONG TERM...LONG RANGE MODELS ARE SHOWING A BREAK IN THE WEATHER ON
THANKSGIVING DAY AS A BROAD UPPER LEVEL RIDGE BUILDS OVER THE PAC
NW. THIS RIDGE WILL FORCE ANOTHER WET FRONTAL SYSTEM INTO BRITISH
COLUMBIA. THE RIDGE MAY WEAKEN AND FLATTEN BY FRIDAY AS THE FRONT
SHIFTS S/SE THROUGH SOUTHERN B.C. AND MOVES INTO WESTERN WA. BUT THE
MODELS HAVE BEEN WAFFLING ON THE TIMING OF THIS FRONT...AND JUST HOW
WET IT WILL BE. BUT IT IS POSSIBLE THE MOUNTAINS WILL SEE A FEW MORE
INCHES OF PRECIP FOR MORE HEAVY SNOW AND RAIN. COOL AND SHOWERY
WEATHER IS FORECAST OVER THE REMAINDER OF THE HOLIDAY WEEKEND AS A
DEEP UPPER LEVEL LOW FORMS OVER THE REGION. 33
&&
.HYDROLOGY...THE SKOKOMISH RIVER IN MASON COUNTY REACHED FLOOD STAGE
OVERNIGHT AND WILL LIKELY REMAIN IN FLOOD STAGE THROUGH TONIGHT OR
EARLY TUE MORNING.
OTHER WESTERN WASHINGTON RIVERS PROBABLY WILL NOT FLOOD AS A RESULT
OF RAINFALL THROUGH TONIGHT. IT IS NOT THE CLASSIC FLOOD-PRODUCING
WEATHER PATTERN. THE SNOW LEVEL WILL ONLY RISE TO AROUND 5000
FT...AND THERE IS NO INDICATION THAT THE FLOW WILL TAP INTO DEEP
SUBTROPICAL MOISTURE. HOWEVER A POSSIBILITY OF MINOR FLOODING CANNOT
BE RULED OUT FOR A FEW OF THE MOST FLOOD-PRONE RIVERS. WE WILL NEED
TO KEEP A CLOSE EYE ON AT LEAST THE SATSOP...NOOKSACK...SILLAGUAMISH
RIVERS...CHEHALIS AND NEWAUKUM.
AFTER A LULL TUESDAY...THE NEXT WEATHER SYSTEM ARRIVES ABOUT TUESDAY
NIGHT. IT APPEARS TO BE FAST MOVING AND SHOULD ONLY BRING 6-12 HOURS
OF HEAVY RAIN TO THE COAST AND OLYMPICS...WHICH SHOULD NOT BE ENOUGH
TO CAUSE CONCERN ON AREA RIVERS EXCEPT FOR THE SKOKOMISH. THE
PATTERN REMAINS WET BUT NOT OVERLY SO THROUGH ABOUT THURSDAY. BOTH
THE GFS AND EURO MODELS HAVE AT TIMES SHOWN PERIODS OF VERY HEAVY
RAIN OVER WESTERN WASHINGTON LATE THIS WEEK...BUT EXACT TOTALS ARE
STILL UNCLEAR AT THIS POINT. 33
&&
.AVIATION..A LARGE UPPER TROUGH WILL PERSIST OVER THE ERN PAC AND
THE PAC NW THROUGH TUESDAY. STRONG SW FLOW ALOFT AND MOIST
CONDITIONS AT ALL LEVELS. GENERALLY STABLE. SURFACE LOW PRESSURE MAY
DEVELOP OFFSHORE AND CROSS WRN WA LATER TODAY AND AGAIN ON TUESDAY.
THESE SYSTEMS WILL KEEP RAIN GOING ACROSS THE AREA. 3-4K FT CIGS
WILL GENERALLY DOMINATE...EXCEPT MAINLY MVFR CONDITIONS WITH VIS
3-5SM FROM KSEA SOUTHWARD INCLUDING THE KBFI/KOLM/KHQM TERMINALS.
CONDITIONS WILL IMPROVE SLIGHTLY TONIGHT AS RAIN GRADUALLY CHANGES
TO SHOWERS FROM N TO S.
KSEA...RAIN THROUGH THIS EVENING...THEN SHOWERS. 3-4K FT CIGS WILL
LOWER TO 2-3K FT AFTER 16Z THIS MORNING W/ VIS DOWN TO 2-3 SM DURING
HEAVIER RAINFALL. VFR CIGS RETURNING THIS EVENING AS RAIN TAPERS
OFF. S WIND 14-18 KT W/ GUSTS TO 28 KT...EASING TO 12-14 KT W/ GUSTS
22 KT BY MIDDAY.
&&
.MARINE...ANOTHER SURFACE TROUGH OR LOW WILL BRUSH THE WATERS THIS
AFTERNOON AND EVENING. GRADIENTS REMAIN STRONG ENOUGH AHEAD OF THIS
SYSTEM TO KEEP HIGH-END SMALL CRAFT WINDS GOING FOR MOST WATERS
THROUGH THIS EVENING. IF THE LOW TRACKS FURTHER N THAN
EXPECTED...GALES CANNOT BE RULED OUT...ESPECIALLY ADMIRALTY
INLET/ENTRANCES TO THE STRAIT. WILL NEED TO MONITOR THE TRACK OF
THIS LOW FEATURE. KEPT WINDS LIMITED TO 30 KT FOR THE TIME BEING.
GRADIENTS WILL SLOWLY WIND DOWN OVERNIGHT. SMALL CRAFT WINDS SHOULD
SUBSIDE AND SEAS SHOULD GRADUALLY COME DOWN. ADDITIONAL SURFACE
TROUGHS WILL AFFECT THE WATERS THROUGH THE REST OF THE WEEK. EXPECT
SMALL CRAFT WINDS TO BE COMMON AND POSSIBLY GALES WITH SOME OF THESE
SYSTEMS DEPENDING ON THE TRACK. STAY TUNED TO THE LATEST FORECAST.
DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR PORTIONS OF
WESTERN WA.
WINTER STORM WARNING ABOVE 4500 FEET FOR THE CASCADES UNTIL
MIDNIGHT TONIGHT.
PZ...GALE WARNING EAST ENTRANCE THROUGH 6 AM PST.
SMALL CRAFT ADVISORY FOR ALL REMAINING WATERS THROUGH THIS
EVENING.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.In the hours before
Special weather statement, Nov 19, 4:05 AM PST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 405 AM PST MON NOV 19 2012 WAZ001-503>519-200100- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 405 AM PST MON NOV 19 2012 ...AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK... ANOTHER WET PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TODAY. TWO TO FIVE INCHES OF ADDITIONAL RAIN WILL FALL IN THE MOUNTAINS BELOW THE SNOW LEVEL. LANDSLIDES ARE POSSIBLE AS UP TO 2.5 INCHES OF RAIN WILL FALL IN THE LOWLANDS WITH THE HEAVIEST AMOUNTS GENERALLY AT THE COAST AND IN THE INTERIOR FROM AROUND EVERETT SOUTHWARD. WET AND LOCALLY WINDY WEATHER WILL CONTINUE THROUGH THE WEEK. THERE WILL BE MORE SNOW IN THE MOUNTAINS WITH SNOW LEVELS FORECAST NEAR PASS LEVELS. ANOTHER WET SYSTEM MAY ARRIVE LATE THIS WEEK. STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE IN SEATTLE.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:34 PM PST | Small Craft Advisory | SEW | 3 days | |
| Nov 19, 5:35 AM PST | Areal Flood Advisory | SEW | Clallam, Grays Harbor, Island, Jefferson, King, Kitsap and 5 more | 15 hr |
| Nov 19, 7:52 AM PST | Wind Advisory | SEW | 3 hr | |
| Nov 19, 10:15 AM PST | River Flood Warning | SEW | Grays Harbor | 23 hr |
| Nov 19, 10:37 AM PST | River Flood Warning | SEW | Lewis | 22 hr |
| Nov 19, 10:47 AM PST | High Wind Warning | SEW | 3 hr | |
| Nov 19, 10:47 AM PST | Wind Advisory | SEW | 7 hr | |
| Nov 19, 11:25 AM PST | Winter Weather Advisory | SEW | 7 hr | |
| Nov 19, 11:29 AM PST | High Surf Advisory | SEW | 17 hr | |
| Nov 19, 12:16 PM PST | Areal Flood Advisory | SEW | Skagit, Whatcom | 3 hr |
| Nov 19, 12:59 PM PST | River Flood Warning | SEW | Lewis | 33 hr |
| Nov 19, 12:59 PM PST | River Flood Warning | SEW | Thurston | 51 hr |
Nearby
River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.